MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11448964
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ secondary set came apart where the tubing and chamber connected and spilled out gemcitabine over the table and pharmacist.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "two tubing sets: ref# (b)(4), and the secondary sets with the texium closed set, ref#(b)(4), have been leaking or coming apart at where the chamber and the tubing are supposed to be sealed together.Yesterday, we had a set come apart and leak gemcitabine all across the table in the cleanroom.Customer is looking to see if other facilities are having issues or what the cause could be.Both issues occurred separately.The set with the texium attached to it, ref# (b)(4), did fall apart and the chemo that was in it came in contact with one of our pharmacists from the waist down.Fortunately, no medical intervention was required.We do have a set, ref# (b)(4), that fell apart before we even attached it to the bag.We also have two bags with the fluid chamber connected to the bag, but the tubing had come apart.".
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 03-mar-2023.H.6.Investigation summary: two samples were received with the customer's complaint of separation.This investigation concerns the verified complaint of (b)(4) drip chamber separation.Pr (b)(4) will contain the investigation for the other separation in the pump segment upper fitment received.) only a drip chamber was received with the separation complaint but the information is sufficient for the root cause of insufficient solvent during assembly to be determined.The manufacturer is aware of this issue and is making active efforts to eliminate further occurrences of drip chamber separation with this set.A trend for the drip separation issue has been identified for this product line.The appropriate personnel have been notified of this complaint.We have funded a project to examine how to further increase the robustness of the 11448964 device and prevent future occurrences of this type.As part of the action plan, changes to the drip chamber to tubing assembly are in the process of being implemented.Customer complaint trends will also continue to be evaluated on a monthly basis.A device history record review for model 11448964 lot number 22119307 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 17nov2022.There were no quality notifications issued for the failure mode reported by the customer during the build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd alaris¿ secondary set came apart where the tubing and chamber connected and spilled out gemcitabine over the table and pharmacist.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "two tubing sets: ref# (b)(4), and the secondary sets with the texium closed set, ref# (b)(4), have been leaking or coming apart at where the chamber and the tubing are supposed to be sealed together.Yesterday, we had a set come apart and leak gemcitabine all across the table in the cleanroom.Customer is looking to see if other facilities are having issues or what the cause could be.Both issues occurred separately.The set with the texium attached to it, ref# (b)(4), did fall apart and the chemo that was in it came in contact with one of our pharmacists from the waist down.Fortunately, no medical intervention was required.We do have a set, ref# (b)(4), that fell apart before we even attached it to the bag.We also have two bags with the fluid chamber connected to the bag, but the tubing had come apart.".

Brand Name
BD ALARIS¿ SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16615074
Report Number9616066-2023-00557
Device Sequence Number6254876
Product Code FPA
UDI-Device Identifier10885403234743
UDI-Public10885403234743
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/19/2025
Device Catalogue Number11448964
Device Lot Number22053234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown